0
RESEARCH PAPERS

Wave Propagation in the Linear Theory of Elastic Shells

[+] Author and Article Information
H. Cohen

Department of Civil Engineering, University of Manitoba, Winnipeg, Manitoba, Canada

J. Appl. Mech 43(2), 281-285 (Jun 01, 1976) (5 pages) doi:10.1115/1.3423824 History: Received May 01, 1975; Revised September 01, 1975; Online July 12, 2010

Abstract

The problem of wave propagation in elastic shells within the framework of a linear theory of a Cosserat surface is treated using the method of singular wave curves. The equations for determining the speeds of propagation and their associated wave mode shapes are obtained in a form involving the speeds of propagation in Cosserat plates and the curvature of the shell. A number of special cases in which the speeds and mode shapes simplify are considered. In particular, these special cases are shown to include as examples, certain systems of waves in elastic shells whose middle surfaces are the surface of revolution, the circular cylinder, the sphere, and the right helicoid.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In